MAUDE Adverse Event Report: CONMED UTICA ARTHROSCOPIC ENERGY 90 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA ARTHROSCOPIC ENERGY 90 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the aes-90sl, arthroscopic energy 90 degree probe with suction 18 cm, was being used during an arthroscopic femoral-acetabolar impiegment procedure on (b)(6) 2023 when it was reported, ¿the piece in question was used for the procedure between the power level 1 and 3 of the edge, the outflow was connected in suction, after about 3 minutes of use the cutting disk split at the crack of aspiration breaking into additional 2 pieces, such pieces were radiologically detected in non-iarticular location.".There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment found that ¿the surgeon decided not to retrieved the fragments from surgical site because those were submillimetral size and weren¿t in atricolar joint.".The procedure was completed with a 2-minute delay using another edge probe.This report is being raised due to the reported injury of fragmentation being left in the patient.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the aes-90sl, arthroscopic energy 90 degree probe with suction 18 cm, was being used during an artroscopic femoral-acetabolar impiegment procedure on (b)(6) 2023 when it was reported, ¿the piece in question was used for the procedure between the power level 1 and 3 of the edge, the outflow was connected in suction, after about 3 minutes of use the cutting disk split at the crack of aspiration breaking into additional 2 pieces, such pieces were radiologically detected in non-iarticular location.".There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment found that ¿the surgeon decided not to retrieved the fragments from surgical site because those were submillimetral size and weren¿t in atricolar joint.".The procedure was completed with a 2-minute delay using another edge probe.This report is being raised due to the reported injury of fragmentation being left in the patient.
 
Additional Manufacturer Narrative
Examinations of the returned used device, item aes-90sl, confirm the reported problem, and found device electrode broken off and detached from the probe tip.Broken electrode was not returned per evaluation.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be utilizing the probe to pry and manipulate tissue exposing the distal tip to undue force and stress.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of two (2) devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 50 complaints, regarding 852 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: not to use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ARTHROSCOPIC ENERGY 90 DEGREE PROBE WITH SUCTION 18 CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18408497
Report Number1320894-2023-00276
Device Sequence Number11431319
Product Code GEI
UDI-Device Identifier10653405004677
UDI-Public(01)10653405004677(17)250109(10)202307141
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Catalogue NumberAES-90SL
Device Lot Number202307141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic